Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Weaning off Risperidone, gained weight. Okay to introduce natural remedies to cope with withdrawal symptoms?

I am due to start weaning off my daughter from Risperidone . She has been taking it for 18 months .75mg per day and whilst it appeared to reduce her self injury initially after 6 months the beneficial effects seem to decrease. She has gained a lot of weight and I am worried about other side effects. Would it be ok to introduce some natural remedies to help her cope with any withdrawal symptoms such as Stressless and Omega 3 & 6. Do ou think they might compensate once she is off Risperidone?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum. As you correctly guess respiridone has many side effects including weight gain. You can stop it with the doctors advise by tapering the dose. He may substitute the tablets with depo injection with 15days interval if possible, other wise some alternative medicine he may suggest.
Besides i advise some non medical procedures for her as yoga, meditation, hearing music, reading books etc.
Avoid giving her sweets, fatty foods , flushy fruits like banana. spices, chillies, junk foods,etc. Give her more of green leafy vegetables, pulses, sprouts, milk, egg, meat, sea foods, fruits, juices, and dry fruits.
Wishing for a speedy recovery and thanks for calling.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor